Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

What causes black stool after taking Naporxen?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1980
Answered : 1357 Questions
I took naproxen for 8 days (at doctor order). Now I have black tarry stool. It has become loose.
Posted Sat, 11 Jan 2014 in Medicines and Side Effects
Answered by Dr. Rakesh Karanwal 49 minutes later
Brief Answer: Go to hospital immediately : Its MEDICAL EMERGENCY Detailed Answer: Hi there, Thanks for your query. From the brief information provided, there is apparently an ongoing bleeding in your stomach as a result of superficial ulcers' formation caused by Naproxen. Naproxen causes irritation and damage to the inner lining of the stomach and duodenum. If these ulcers bleed, the blood- while passing across the entire intestine- gets digested and is the cause of tarry black stools. It is a great cause of concern if you have been having tarry stools since the past 2-3 days or more. Depending on the amount of bleeding inside the stomach/duodenum, you may even require blood transfusion and specific therapy to stop bleeding. STOP NAPROXEN FORTHWITH. IT IS A MEDICAL EMERGENCY. Consult your doctor IMMIDIATELY and apprise him of my opinion. I am certain that he will agree with my opinion; hospitalize you and treat you accordingly, including blood transfusion if required. Hope I have addressed to your concerns to your complete satisfaction and you find my response helpful and informative. I will be happy to answer further queries, if any. Fond regards and have a nice day, Dr. Rakesh Karanwal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor